Psycho-Babble Medication Thread 484

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Zyprexa

Posted by Donna Finch on August 31, 1998, at 19:20:34


I've been in treatment for severe depression for about 4 years. I have tried almost every tricyclic, SSRI, Lithium, Depakote, Lamictal, Neurontin. Either they did not work or the side-effects were too bad. I also tried ECT without success.

A few months ago, I was on Prozac and a small dose of Zyprexa. For the first time in a very, very long time I felt better. Then I don't know, I guess I got kind of hypomanic and my Dr. discontinued the Zyprexa.

My question is whether there is something I could take in addition to that combo to stabilize the mood?

Thanks.

Donna

 

Re: Zyprexa

Posted by Levi on September 6, 1998, at 20:10:55

In reply to Zyprexa, posted by Donna Finch on August 31, 1998, at 19:20:34

I would definitely start with "tiny' dosages - but perhaps another neuroleptic - a bit of haldol, or a bit of risperdal. What about klonopin? If Zyprexa stood out as a helping hand, you may want to be in this area...

 

Re: Zyprexa

Posted by Janice on October 19, 1998, at 16:44:26

In reply to Re: Zyprexa, posted by Levi on September 6, 1998, at 20:10:55

> My brother has been put on zyprexa or olanzapine> he is slightly mentally handicapped with an underlying manic condition. He has been put on small amounts as in the past neuroleptics have caused low white blood count and neuroleptic malignancy syndrome. His ck level shot up to 1,096, normal for him would be around 124 I think. However Drs said it is not signifigant as he could have had the count go up like that for a bruise. Anyone know if this is true. He also had a life threatening encounter with valporic acid in the past and it started with a rash. He now has a rash on his hands, however the Dr. in command seems to think it is not anything to be concerned about. Easy for him to say he is not the one with the rash. Along these lines doe nyone anyone have any theories as to why psychiatrists in institutions have such a god complex, when basically they are just dealing with handing out drug company products, not knowing if they will work, and if they do certainly not knowing why? Why have we enpowered them to the degree we have. Lot of questions, love to get some answers to one or all of above thoughts or concerns
Janice

 

Re: Zyprexa

Posted by Paulette Salisbury on January 27, 1999, at 23:45:55

In reply to Zyprexa, posted by Donna Finch on August 31, 1998, at 19:20:34

> Hello
My father-i-law has been resently put on Zyprexa for dementia. He also has a cardiac condition. I'm very concerned about the appropriate use of this drug with his pace-maker and is it Ok to use it to calm is occasional aggrssive outbursts from Alzheimer's (dementia)? Any advice would be appreciated.
> I've been in treatment for severe depression for about 4 years. I have tried almost every tricyclic, SSRI, Lithium, Depakote, Lamictal, Neurontin. Either they did not work or the side-effects were too bad. I also tried ECT without success.

> A few months ago, I was on Prozac and a small dose of Zyprexa. For the first time in a very, very long time I felt better. Then I don't know, I guess I got kind of hypomanic and my Dr. discontinued the Zyprexa.

> My question is whether there is something I could take in addition to that combo to stabilize the mood?

> Thanks.

> Donna

 

Re: Zyprexa

Posted by Bob Dahlberg on May 17, 1999, at 14:27:07

In reply to Zyprexa, posted by Donna Finch on August 31, 1998, at 19:20:34

Hello,
I've been on zyprexa now for about a month and have been overlapped with Navane during that time. Now that I'm off the navane I don't experience any involuntary movements of the shoulders or the mouth and tongue and am very happy for it. I am experiencing extreme tiredness and a few severe headaches but am told by my clinician that these symptoms will secede. I also am having some auditory hallucinations but know that they are not real and tonight I will take some respiradol to counteract this symptom. I am schizo/affective and like the new medicines over the navane that I was on for ten years prior. As far as my doctor is concerned he is very helpful and understanding, I find that the people who are in the lower echelons of the profession are the ones most prone to being insensitive, namely the new nurses and the aides seem to have a God complex.

 

Re: Zyprexa

Posted by Jerry Cooper on December 30, 1999, at 20:33:03

In reply to Re: Zyprexa, posted by Bob Dahlberg on May 17, 1999, at 14:27:07

My mother has been on Zyprexa for about 45 days and seems to have lost her ability to enunciate her words. I was just wondering if anyone else has experienced the same symptoms and if the inability to enunciate words is a side effect of Zyprexa.

 

Re: Zyprexa

Posted by JohnL on December 31, 1999, at 3:03:21

In reply to Re: Zyprexa, posted by Jerry Cooper on December 30, 1999, at 20:33:03

> My mother has been on Zyprexa for about 45 days and seems to have lost her ability to enunciate her words. I was just wondering if anyone else has experienced the same symptoms and if the inability to enunciate words is a side effect of Zyprexa.

On a bried trial of Zyprexa I had perplexing speech and congnitive dysfunction. In addition, while driving I often blanked out and had no idea where I was, where I was going, or where I had been.

A friend of mine takes Zyprexa. After my frightening experience with it, I noticed her slow speech, her difficulty putting words together, and her blanking out in the middle of sentences. I'm sure it doesn't affect everyone this way. But I can tell you in these two cases it did indeed cause marked speech and cognitive dysfunction. JohnL

 

Re: Zyprexa

Posted by JohnL on December 31, 1999, at 3:59:34

In reply to Re: Zyprexa, posted by JohnL on December 31, 1999, at 3:03:21

> > My mother has been on Zyprexa for about 45 days and seems to have lost her ability to enunciate her words. I was just wondering if anyone else has experienced the same symptoms and if the inability to enunciate words is a side effect of Zyprexa.
>
> On a bried trial of Zyprexa I had perplexing speech and congnitive dysfunction. In addition, while driving I often blanked out and had no idea where I was, where I was going, or where I had been.
>
> A friend of mine takes Zyprexa. After my frightening experience with it, I noticed her slow speech, her difficulty putting words together, and her blanking out in the middle of sentences. I'm sure it doesn't affect everyone this way. But I can tell you in these two cases it did indeed cause marked speech and cognitive dysfunction. JohnL


bried = brief

congnitive = cognitive

Still some lingering side effects? :) JohnL

 

Re: Zyprexa

Posted by Scott L. Schofield on December 31, 1999, at 15:36:14

In reply to Re: Zyprexa, posted by JohnL on December 31, 1999, at 3:03:21

> > My mother has been on Zyprexa for about 45 days and seems to have lost her ability to enunciate her words. I was just wondering if anyone else has experienced the same symptoms and if the inability to enunciate words is a side effect of Zyprexa.

> On a brief trial of Zyprexa I had perplexing speech and cognitive dysfunction. In addition, while driving I often blanked out and had no idea where I was, where I was going, or where I had been.

I experienced exactly the same things while taking Lamitcal at dosages exceeding 300mg/day. The driving thing is weird and scary. I guess the speech thing is dysphasia, which I believe is listed as a side-effect of Lamictal.

> A friend of mine takes Zyprexa. After my frightening experience with it, I noticed her slow speech, her difficulty putting words together, and her blanking out in the middle of sentences. I'm sure it doesn't affect everyone this way. But I can tell you in these two cases it did indeed cause marked speech and cognitive dysfunction. JohnL

I think these sorts of things are not uncommon among the psychotropics and anticonvulsants. But they usually donít appear until higher dosages are reached, or early in therapy, whereafter the side-effects can dissipate. From the postings Iíve read, it seems that the mood-stabilizing anticonvulsants are more apt to cause these cognitive changes than are antidepressants.


- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.